Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Green Bay, WI

June 10, 2020

NWS Green Bay, WI issued this small craft advisory at Jun 10, 2020, 4:03 AM CDT. It took effect at Jun 10, 2020, 7:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2020, 4:03 AM CDT (09:03 UTC)
In effect from
Jun 10, 2020, 7:00 AM CDT
Expired
Jun 11, 2020, 1:00 AM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

996 
WHUS73 KGRB 100903
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
403 AM CDT Wed Jun 10 2020

LMZ521-522-101715-
/O.EXT.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/
/O.NEW.KGRB.SC.Y.0049.200610T1200Z-200610T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
403 AM CDT Wed Jun 10 2020

...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
CDT THIS AFTERNOON...

* WHAT...For the Gale Warning, southwest winds 20 to 25 kt with
  gusts up to 35 kt and waves 2 to 4 ft. For the Small Craft
  Advisory, southwest winds 10 to 20 kt and waves 2 to 4 ft 
  expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...For the Gale Warning, until 7 AM CDT this morning. For 
  the Small Craft Advisory, from 7 AM this morning to 1 PM CDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-101715-
/O.EXT.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/
/O.NEW.KGRB.SC.Y.0049.200610T1200Z-200611T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
403 AM CDT Wed Jun 10 2020

...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
CDT THURSDAY...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with
  gusts up to 35 kt and waves 7 to 10 ft. For the Small Craft
  Advisory, southwest winds 10 to 20 kt and waves subsiding to  
  3 to 5 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Gale Warning, until 7 AM CDT this morning. For 
  the Small Craft Advisory, from 7 AM this morning to 1 AM CDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
538 
WHUS73 KGRB 101159
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
659 AM CDT Wed Jun 10 2020

LMZ521-522-101800-
/O.EXP.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/
/O.CON.KGRB.SC.Y.0049.200610T1200Z-200610T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
659 AM CDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt and waves 2 to 4 ft 
  expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ541>543-102000-
/O.EXP.KGRB.GL.W.0011.000000T0000Z-200610T1200Z/
/O.CON.KGRB.SC.Y.0049.200610T1200Z-200611T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
659 AM CDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
  waves 5 to 8 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...until 1 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
341 
WHUS73 KGRB 101553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1053 AM CDT Wed Jun 10 2020

LMZ521-522-101800-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-200610T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1053 AM CDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kts. Waves 2 to 4 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ541>543-110000-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-200611T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1053 AM CDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 knots. Waves
  4 to 7 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
758 
WHUS73 KGRB 102021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
321 PM CDT Wed Jun 10 2020

LMZ541>543-110430-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-200611T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
321 PM CDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 knots.
  Waves 4 to 7 ft...subsiding to 2 to 4 ft late.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
595 
WHUS73 KGRB 110158
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
858 PM CDT Wed Jun 10 2020

LMZ541>543-110600-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-200611T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
858 PM CDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 knots.
  Waves subsiding to 2 to 4 ft late.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 3:37 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 10, 3:37 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
337 AM CDT Wed Jun 10 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 336 AM CDT Wed Jun 10 2020

The remnants of Tropical Storm Cristobal moved across central
Wisconsin around midnight and will move into Upper Michigan by
daybreak. Rainfall ranged from around an inch in the east to
between 2 and 3 inches in central and northcentral Wisconsin.
Southwest winds gusted to 45 mph after the center of the system
moved by.

There should be a break in the precipitation through midday, then
rain and scattered thunderstorms will return to the area in the
afternoon and continue into the evening as a negatively upper
trough and surface low move across the region. SPC has a marginal
risk of severe storms east of highway 41. Forecast soundings
suggest some potential for hail with fairly low wet bulb zero
heights. Gusty winds also possible with inverted V soundings.
An inch of rain is possible across the Fox Valley and Lakeshore,
which could produce local urban and small stream flooding.

Drier and cool air will arrive later tonight with lows a few degrees
below average. Thursday should start out sunny, but convective
clouds should form with cold air aloft. Scattered showers are a
good bet across the north in the afternoon, especially in the
Northwoods region, where low topped thunderstorms are also possible.

.LONG TERM...Thursday Night Through Tuesday
Issued at 336 AM CDT Wed Jun 10 2020

Rather quiet weather in the long term forecast. Cooler
temperatures are expect this weekend with frost potential in the
far north this weekend. Temperatures return to near normal by the
start of the work week.

Thursday night into Friday...Mid level shortwave moving across the
western Great Lakes and added support from the LFQ of the upper
jet will keep a slight chance of showers in the forecast Thursday
night, mainly confined to northern WI at the moment. May need to
extend the PoPs farther south in future updates, but overall
expecting light showers with minimal accumulations by this point.
Surface high pressure then builds in from the north which starts a
dry stretch of weather.

This weekend...Troughing along the coasts and ridging across the
central U.S. will put WI in a northwest flow pattern. This will
continue the dry weather, but below normal temperatures are also
expected for a couple days. Low temps both Saturday and Sunday
morning will be in the 40s, with some upper 30s possible across
far northern WI. Will need to watch for the potential for frost
headlines here. Highs on Saturday will be in the 60s, then a
little warmer on Sunday in the upper 60s and lower 70s.

Next week...Rising upper heights will allow for seasonal
temperatures to return. Highs on Monday will be in the middle 70s
away from the lake shore, and around 80 on Tuesday. Kept the
forecast rain-free for now, as the overall pattern keeps the
primary dynamics farther north across Canada. However, a few
showers or thunderstorms here and there are possible at times, but
confidence in any specifics is low this far out.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 110 AM CDT Wed Jun 10 2020

Rain showers will end from south to north early this morning as
the remnants of Tropical Storm Cristobal push through the area.
Ceilings and vsbys will improve into the MVFR category as the rain
ends. Additional showers are expected this afternoon and early
evening as a low pressure system, cold front, and upper level
trough push across the area. A few rumbles of thunder are also
possible, but confidence/coverage too small to include in the
TAFs.

Gusty south to southwest winds will persist through the early
morning hours across eastern WI, then diminish later this morning.
Gusty northwest winds are expected for all the TAF sites behind
the cold front in the afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 AM CDT early this morning for WIZ022-
038>040-048>050-073-074.

Beach Hazards Statement until noon CDT today for WIZ022-040-050.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......Bersch
Hazardous weather outlook, Jun 10, 3:19 AM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
319 AM CDT Wed Jun 10 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
319 AM CDT Wed Jun 10 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The rain that fell last night will cause many rivers and streams to
rise. Minor flooding is possible in some areas. Rain and scattered
thunderstorms will return to the region this afternoon. Up to an
inch of rain could fall across eastern Wisconsin this afternoon
and evening. Minor flooding of urban areas and small streams is
possible.

Strong currents and dangerous swimming conditions are expected along
Lake Michigan beaches through midday due to high waves.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Areas of frost are possible across far northern Wisconsin Friday
and Saturday nights as temperatures are forecast to fall into the
middle to upper 30s.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind gusts greater than 40
mph, rainfall amounts of one inch or greater, and any flooding.

LMZ521-522-541>543-110830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
319 AM CDT Wed Jun 10 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected on the bay through
early afternoon, and along Lake Michigan through late this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability of widespread hazardous weather is low.

RDM/KLJ

In the hours before

Local storm report, Jun 9, 10:34 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HEAVY RAIN       MERRILL                 45.18N 89.68W
06/09/2020  M1.80 INCH       LINCOLN            WI   TRAINED SPOTTER

            SINCE 530 PM.

1015 PM     HEAVY RAIN       7 W MERRILL             45.18N 89.82W
06/09/2020  M1.67 INCH       LINCOLN            WI   COCORAHS

            PAST 4.5 HOURS

&&

BERSCH
Local storm report, Jun 9, 11:53 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HEAVY RAIN       RHINELANDER             45.63N 89.41W
06/09/2020  M1.71 INCH       ONEIDA             WI   BROADCAST MEDIA

            AT WJFW-TV

&&

BERSCH
Local storm report, Jun 9, 11:57 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1157 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HEAVY RAIN       2 SE POLONIA            44.54N 89.38W
06/09/2020  M1.29 INCH       PORTAGE            WI   PUBLIC

            FROM SOCIAL MEDIA

&&

BERSCH
Local storm report, Jun 10, 12:03 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 AM CDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       PLOVER                  44.45N 89.53W
06/10/2020  M1.46 INCH       PORTAGE            WI   CO-OP OBSERVER

            SINCE 430 PM

&&

BERSCH
Local storm report, Jun 10, 2:17 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
217 AM CDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     NON-TSTM WND GST APPLETON                44.26N 88.40W
06/10/2020  M46 MPH          OUTAGAMIE          WI   AWOS

0115 AM     NON-TSTM WND GST OSHKOSH                 44.01N 88.55W
06/10/2020  M47 MPH          WINNEBAGO          WI   ASOS

0206 AM     NON-TSTM WND GST GREEN BAY               44.51N 88.00W
06/10/2020  M46 MPH          BROWN              WI   ASOS

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:10 PM CDTSpecial Weather StatementGRBManitowoc35 min
Jun 10, 2:44 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc46 min
Jun 10, 3:21 PM CDTSpecial Weather StatementGRBCalumet54 min
Jun 10, 4:18 PM CDTSpecial Weather StatementGRBBrown, Calumet57 min
Jun 10, 4:49 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago5 hr
Jun 10, 5:34 PM CDTAreal Flood AdvisoryGRBDoor, Kewaunee, Manitowoc4 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.